# SDR 97ZZZX415

- Difficulty date: December 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont O470*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Gasket
- Part number: 653191D
- Condition: Deteriorated
- Location: Valve Cover
- Part time: 2 hours
- Stage of operation: IN
- Nature of condition: W, K
- Precautionary procedure: K

## Discrepancy

UPON USING A NEW SERIES VALVE COVER GASKET 653191D, FOUND THAT ALL OF THE GASKETS RECEIVED FROM THE VENDOR LEAKED.  ALL OF THE GASKETS WERE FOUND TO DEVELOP AN AREA WHERE THE GASKET WAS LITERALLY FALLING APART.  THERE DID NOT APPEAR TO BE ANY LONG FIBER MATERIAL IN THE FAILED SEGMENTS THAT WOULD PROVIDE A COHESIVE PRODUCT.  THE SEGMENTS WOULD TOTALLY COLLAPSE WITH FINGER PRESSURE.  SUBMITTER STATED THERE IS ENOUGH EVIDENCE TO SHOW THAT QUALITY CONTROL WAS NOT MAINTAINED DURING MANUFACTURE OF THESE GASKETS.
